IDEAS home Printed from
   My bibliography  Save this paper

New Tools to Better Model Behavior Under Risk and UNcertainty: An Oevrview


  • Chateauneuf, A.
  • Cohen, M.
  • Meilijson, I.


Normative models of behaviour under risk in the framework of expected utility (EU) or under uncertainty in the framework of subjective expected utility (SEU) are very limited. In this survey paper, it is shown that non-expected utility (non-EU) models based on the Choquet integral allow for much more diversified behavior, both under risk and under uncertainty.

Suggested Citation

  • Chateauneuf, A. & Cohen, M. & Meilijson, I., 1997. "New Tools to Better Model Behavior Under Risk and UNcertainty: An Oevrview," Papiers d'Economie Mathématique et Applications 97.55, Université Panthéon-Sorbonne (Paris 1).
  • Handle: RePEc:fth:pariem:97.55

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    References listed on IDEAS

    1. Bonnisseau, Jean-Marc & Cornet, Bernard, 1988. "Existence of equilibria when firms follow bounded losses pricing rules," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 119-147, April.
    2. Paulina Beato, 1982. "The Existence of Marginal Cost Pricing Equilibria with Increasing Returns," The Quarterly Journal of Economics, Oxford University Press, vol. 97(4), pages 669-688.
    3. Bonnisseau, Jean-Marc & Cornet, Bernard, 1990. "Existence of Marginal Cost Pricing Equilibria: The Nonsmooth Case," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 31(3), pages 685-708, August.
    4. Zame, William R, 1987. "Competitive Equilibria in Production Economies with an Infinite-Dimensional Commodity Space," Econometrica, Econometric Society, vol. 55(5), pages 1075-1108, September.
    5. Florenzano, Monique, 1983. "On the existence of equilibria in economies with an infinite dimensional commodity space," Journal of Mathematical Economics, Elsevier, vol. 12(3), pages 207-219, December.
    6. Mas-Colell, Andreu & Zame, William R., 1991. "Equilibrium theory in infinite dimensional spaces," Handbook of Mathematical Economics,in: W. Hildenbrand & H. Sonnenschein (ed.), Handbook of Mathematical Economics, edition 1, volume 4, chapter 34, pages 1835-1898 Elsevier.
    7. Bewley, Truman F., 1972. "Existence of equilibria in economies with infinitely many commodities," Journal of Economic Theory, Elsevier, vol. 4(3), pages 514-540, June.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Bettzuge, Marc Oliver & Hens, Thorsten & Laitenberger, Marta & Siwik, Thomas, 2000. "On Choquet prices in a GEI-model with intermediation costs," Research in Economics, Elsevier, vol. 54(2), pages 133-152, June.
    2. repec:dau:papers:123456789/6105 is not listed on IDEAS
    3. Grant, Simon & Quiggin, John, 2005. "Increasing uncertainty: a definition," Mathematical Social Sciences, Elsevier, vol. 49(2), pages 117-141, March.
    4. Thomas Augustin, 2002. "Expected utility within a generalized concept of probability — a comprehensive framework for decision making under ambiguity," Statistical Papers, Springer, vol. 43(1), pages 5-22, January.
    5. repec:kap:theord:v:84:y:2018:i:1:d:10.1007_s11238-017-9636-6 is not listed on IDEAS
    6. Trabelsi, Mohamed Ali, 2006. "Les nouveaux modèles de décision dans le risque et l’incertain : quel apport ?
      [The new models of decision under risk or uncertainty : What approach?]
      ," MPRA Paper 25442, University Library of Munich, Germany.
    7. Fabio Maccheroni, 2004. "Yaari's dual theory without the completeness axiom," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 23(3), pages 701-714, March.
    8. Guillaume Carlier & Rose-Anne Dana, 2003. "Pareto efficient insurance contracts when the insurer's cost function is discontinuous," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 21(4), pages 871-893, June.
    9. Fabio Maccheroni & Pietro Muliere & Claudio Zoli, 2005. "Inverse stochastic orders and generalized Gini functionals," Metron - International Journal of Statistics, Dipartimento di Statistica, Probabilità e Statistiche Applicate - University of Rome, vol. 0(3), pages 529-559.
    10. Stanislaw Heilpern, 2002. "Using Choquet integral in economics," Statistical Papers, Springer, vol. 43(1), pages 53-73, January.
    11. Carlier, G. & Dana, R. A., 2003. "Core of convex distortions of a probability," Journal of Economic Theory, Elsevier, vol. 113(2), pages 199-222, December.
    12. repec:dau:papers:123456789/3480 is not listed on IDEAS
    13. Denuit Michel & Dhaene Jan & Goovaerts Marc & Kaas Rob & Laeven Roger, 2006. "Risk measurement with equivalent utility principles," Statistics & Risk Modeling, De Gruyter, vol. 24(1/2006), pages 1-25, July.
    14. Jean Baccelli, 2016. "L'analyse axiomatique et l'attitude par rapport au risque," Post-Print hal-01462286, HAL.
    15. repec:dau:papers:123456789/5446 is not listed on IDEAS
    16. Alain Chateauneuf & Michèle Cohen & Mina Mostoufi & Jean-Christophe Vergnaud, 2015. "Optimality of deductible for Yaari's model: a reappraisal," Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) halshs-01224502, HAL.
    17. repec:hal:journl:halshs-00492170 is not listed on IDEAS
    18. repec:hal:journl:halshs-01224502 is not listed on IDEAS
    19. repec:dau:papers:123456789/6697 is not listed on IDEAS
    20. Moez Abouda & Alain Chateauneuf, 2002. "Positivity of bid-ask spreads and symmetrical monotone risk aversion ," Theory and Decision, Springer, vol. 52(2), pages 149-170, March.
    21. repec:dau:papers:123456789/6771 is not listed on IDEAS
    22. Abouda, Moez & Chateauneuf, Alain, 2002. "Characterization of symmetrical monotone risk aversion in the RDEU model," Mathematical Social Sciences, Elsevier, vol. 44(1), pages 1-15, September.
    23. repec:hal:journl:halshs-00348814 is not listed on IDEAS

    More about this item



    JEL classification:

    • D81 - Microeconomics - - Information, Knowledge, and Uncertainty - - - Criteria for Decision-Making under Risk and Uncertainty
    • C60 - Mathematical and Quantitative Methods - - Mathematical Methods; Programming Models; Mathematical and Simulation Modeling - - - General


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:fth:pariem:97.55. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Thomas Krichel). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.